MAUDE Adverse Event Report: STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; SCREW, FIXATION, BONE

STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; SCREW, FIXATION, BONE
Catalog Number 703586
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During drilling to fix the proximal outer plate of the axos tibia, the drill broke in contact with the screw.The broken tip was inside the patient's tibia and could not be removed.The doctor continued the surgery to complete.
 
Additional Manufacturer Narrative
The reported event that calibrated drill bit ø2.5mm x 285mm, ao was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by inadequate angulation during drilling.The device inspection revealed the following: the tip of the returned drill is indeed completely broken / snapped off.The close up views, done by the microscope is indicating that the surface of the breakage is homogenous which again indicate conformity to the given specification.Therefore we can state that the root cause of the failure was caused due to inadequate angulation during drilling, as the drill tip came in contact with a screw which resulted in the tip breakage (powerful dynamically overload during use).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7732849
Report Number0008031020-2018-00526
Device Sequence Number13707807
Product Code HWC
UDI-Device Identifier04546540694089
UDI-Public04546540694089
Combination Product (Y/N)N
PMA/510(K) Number
K133440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703586
Device Lot NumberKU83827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;